The Diabetes Forum Support Community For Diabetics Online banner
1 - 7 of 7 Posts

·
Registered
Joined
·
36 Posts
Discussion Starter · #1 ·
Ok, I've been on Metaformin for about a week now. I've noticed and my wife has noticed, the little things now set me off. I'm normally not like this, but has anyone else noticed that they get angry easier when you are on this drug?
 

·
Registered
Joined
·
5,911 Posts
This time of year, hard saying ... but I have a coworker who said metformin made her weepy and she could not take it. Never read it in the literature, but we are all different.

It could also be because your blood sugar has run higher, you now feel normal levels as lows. I would stick it out as long as you can, maybe test when you are feeling angriest ... and see if you adjust over time.
 

·
Registered
Joined
·
8,607 Posts
Ok, I've been on Metaformin for about a week now. I've noticed and my wife has noticed, the little things now set me off. I'm normally not like this, but has anyone else noticed that they get angry easier when you are on this drug?
As @foxl says, if you are used to high blood sugars, as you come down to more normal values you may suffer from some of the symptoms of a hypo. This link from Blood Sugar 101 explains it a lot better than I can. Diabetes Update: Type 2s: Understanding False Hypos

I hope that's all it is - it's not funny while it lasts - but if you can work through it, you will feel a lot better after a week or two.

John
 

·
Registered
Joined
·
3,076 Posts
I have no idea as I don't use it, but I'd suspect the psychological impact of beginning a medication which could be every day for the rest of your life.

For various reasons - and perhaps this was one of them - I threw mine away on day three and determined to succeed without it which I have done.



Ok, I've been on Metaformin for about a week now. I've noticed and my wife has noticed, the little things now set me off. I'm normally not like this, but has anyone else noticed that they get angry easier when you are on this drug?
 

·
Registered
Joined
·
4,368 Posts
I take the maximum amount of metformin and have never had that problem. How are your bgs running? Usually metformin builds up in your system very slowly over a month or so. I am not sure just taking it for a week would affect you that much. But it could be from fluctuating bgs- bg spikes and bg crashes.
 

·
Registered
Joined
·
36 Posts
Discussion Starter · #6 ·
I take the maximum amount of metformin and have never had that problem. How are your bgs running? Usually metformin builds up in your system very slowly over a month or so. I am not sure just taking it for a week would affect you that much. But it could be from fluctuating bgs- bg spikes and bg crashes.
I take 500mg of the stuff. So far my blood sugars went from 240ish average a day down to 108 average.

Could be I was just used to a high blood/sugar level and now I'm pretty much where I should be.

Its been about a week since I posted the original, and now I feel much better. The touchiness has gone away and I've now managed to feel normal. I don't find myself getting angry as easy anymore.
 

·
Super Moderator
Joined
·
6,162 Posts
Good news, Gemlin - glad you're leveling out.
 
1 - 7 of 7 Posts
Top